Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 22, 1995, 9:20 PM EDT for Campbell County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1995, 9:20 PM EDT (01:20 UTC)
- Expired
- Jun 23, 1995, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Campbell County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 230121 FFWRNK VAC031-230415- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 920 PM EDT THU JUN 22 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...CAMPBELL COUNTY AT 920 PM...RADAR RAINFALL ESTIMATED INDICATED THAT IN EXCESS OF 3 INCHES HAD FALLEN SINCE 820 PM APROXIMATELY 7 MILES SOUTHWEST OF RUSTBURG. ADDITIONAL RAINFALL WILL RESULT IN FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATJER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:58 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 8:58 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 855 PM EDT THU JUN 22 1995 RECOMMENDATIONS... NONE... DISCUSSION... NOT MUCH TIME TO LOOK AT ANYTHING WITH FFW S...KFCX AT 0040Z INDCT SHWRS AND TSTMS PERSIST ACRS CNTRL PORTIONS OF CWA. FFG IS LOW IN MANY AREAS. SHWRS AND TSTMS SHD DIMINISH TNGT THEN FIRE UP AGAIN TOM ALITTLE FURTHER NORTH. EXPT CLDY SKIES WITH SHWRS/TSTMS AND AREAS OF FOG TNGT AND TOM. LOCALLY HEAVY RAIN POS. LOWS IN 60S. MAXS MAINLY LOWER AND MID 80S. KK
In the hours before
Special weather statement, Jun 22, 3:42 PM EDT, 5 hours 38 minutes before
VAZ022-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 22 1995 ...VERY HEAVY RAINS TO CONTINUE IN THE ROANOKE AND SALEM AREAS THROUGH 430 PM... AT 340 PM WEATHER RADAR IN BLACKSBURG WAS SHOWING AN AREA OF VERY HEAVY RAINFALL MOVING INTO ROANOKE COUNTY FROM THE SOUTHEAST. GAGE AND RADAR ESTIMATES INDICATE RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES SINCE 230 PM. THE ROANOKE AIRPORT RECORDED .96 INCHES BETWEEN 2 AND 330 PM. SOME MINOR STREET FLOODING HAS ALSO BEEN REPORTED IN ROANOKE AND SALEM. ADDITIONAL HEAVY RAINFALL OVER THE NEXT HOUR COULD CAUSE RAPID RISES IN WATER LEVELS. EVERYONE IN LOW-LYING AREAS SHOULD BE AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. JDS &
Special weather statement, Jun 22, 3:43 PM EDT, 5 hours 37 minutes before
VAZ022-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 22 1995 ...VERY HEAVY RAINS TO CONTINUE IN THE ROANOKE AND SALEM AREAS THROUGH 430 PM... AT 340 PM WEATHER RADAR IN BLACKSBURG WAS SHOWING AN AREA OF VERY HEAVY RAINFALL MOVING INTO ROANOKE COUNTY FROM THE SOUTHEAST. GAGE AND RADAR ESTIMATES INDICATE RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES SINCE 230 PM. THE ROANOKE AIRPORT RECORDED .96 INCHES BETWEEN 2 AND 330 PM. SOME MINOR STREET FLOODING HAS ALSO BEEN REPORTED IN ROANOKE AND SALEM. ADDITIONAL HEAVY RAINFALL OVER THE NEXT HOUR COULD CAUSE RAPID RISES IN WATER LEVELS. EVERYONE IN LOW-LYING AREAS SHOULD BE AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. JDS &
Local storm report, Jun 22, 9:20 PM EDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 22 1995
DATE/TIME COUNTY/CITY EVENT
910 PM ROCKBRIDGE COUNTY SIGNIFICANT FLASH FLOODING
OCCURRING ACROSS NORTHERN
ROCKBRIDGE COUNTY INCLUDING
THE CITY OF BUENA VISTA.
SEVERAL VEHICLES HAVE BEEN
WASHED AWAY...EVACUATIONS ARE
UNDER WAY AND SHELTERS ARE IN
THE PROCESS OF BEING OPENED.
MTEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:37 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford | 3 hr |
| Jun 22, 9:14 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 22, 10:15 PM EDT | Flash Flood Warning | RNK | Rockbridge | 2 hr |
| Jun 22, 11:40 PM EDT | Flash Flood Warning | RNK | Bedford | 3 hr |
| Jun 23, 12:05 AM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 23, 12:09 AM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 23, 12:56 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 2 hr |
| Jun 23, 2:55 AM EDT | Flash Flood Warning | RNK | Campbell | 2 hr |
| Jun 23, 5:06 AM EDT | Flash Flood Warning | RNK | Campbell | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.